Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

June 14, 2021Mitchell County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2021, 9:49 AM CDT for Mitchell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 9:49 AM CDT (14:49 UTC)
Expired
Jun 14, 2021, 10:30 AM CDT
In force
41 min
Issued by
NWS Midland/Odessa, TX

County Mitchell County, TX

The radar

The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 506 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
506 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS84 KMAF 141449
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
949 AM CDT Mon Jun 14 2021
 
TXZ053-141530-
Mitchell TX-
949 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1030 AM CDT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near
Champion Creek Reservoir, or 10 miles southeast of Colorado City,
moving south at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067
TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073 

$$

84

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:31 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 14, 6:31 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
631 AM CDT Mon Jun 14 2021

.UPDATE...
Morning Thunderstorms.

&&

.DISCUSSION...
Storm coverage has expanded during the past hour so expanded
slight chance over the east and added isolated pops to the west.
A few of these storms could be marginally strong.

&&

.AVIATION...
VFR. Current storms in the east should stay just east of MAF so
did not include in TAFS. A few showers will be possible this
morning near CNM. Low chance of afternoon storms too.

&&

.PREV DISCUSSION... /issued 326 AM CDT Mon Jun 14 2021/

DISCUSSION...
Center of upper ridge near the 4 Corners region today will move
little over the next several days but a trough moving along the
US/Canadian border late Tuesday will flatten it out. On Friday
this high will slowly sink southward moving to near Baja Saturday.
This will produce mild wx for the region.

Temperatures will continue their slow downward trend today reaching
normal on Tuesday as the upper ridge moves off.  Readings may go up
a degree Wednesday before leveling out the rest of the week. While
the plains will be in the 90s can expect highs of 100 degrees or
more along the Pecos and Rio Grande each day.  Lows will be in the
60s and 70s.  Temperatures are expected to increase again next
weekend.

Have a slight chance of thunderstorms east today then south tonight
as a strong shortwave rolling around the east side of the ridge
skirts the area.  Not expecting these storms to become severe. The
rest of the forecast looks dry for now.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     95  71  94  70 /  20   0   0   0
Carlsbad                      100  71  99  71 /  10   0   0   0
Dryden                         98  73  96  74 /  20  20   0   0
Fort Stockton                  98  71  97  71 /  20  10   0   0
Guadalupe Pass                 92  69  90  69 /  10   0   0   0
Hobbs                          96  68  95  68 /  10   0   0   0
Marfa                          93  60  91  59 /  10  10   0   0
Midland Intl Airport           96  72  95  71 /  10   0   0   0
Odessa                         97  71  96  70 /  10   0   0   0
Wink                          100  73  99  72 /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, Jun 14, 2:51 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
251 AM CDT Mon Jun 14 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-150800-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
251 AM CDT Mon Jun 14 2021 /151 AM MDT Mon Jun 14 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

A few strong storms are possible across parts of the Permian Basin
this afternoon and evening with lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 14, 5:33 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
533 AM CDT Mon Jun 14 2021

TXZ046>048-051>053-141115-
Mitchell TX-Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX-
533 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...NORTHWESTERN
MITCHELL...BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND EASTERN
DAWSON COUNTIES UNTIL 615 AM CDT...

At 532 AM CDT, Doppler radar was tracking strong thunderstorms 8
miles south of Fluvanna, or 13 miles east of Gail, moving south at
30 mph.

Penny size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Ackerly, Gail, Fluvanna, J B Thomas Reservoir, Luther, Westbrook,
Sparenberg, Vincent, Knapp, Cuthbert, Knott, Vealmoor and Key.

This includes Interstate 20 between mile markers 205 and 208.

LAT...LON 3234 10098 3239 10191 3296 10179 3297 10110
TIME...MOT...LOC 1032Z 358DEG 27KT 3277 10121

89
Special weather statement, Jun 14, 6:47 AM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
647 AM CDT Mon Jun 14 2021

TXZ051-052-062-063-069-070-141230-
Midland TX-Martin TX-Reagan TX-Upton TX-Glasscock TX-Howard TX-
647 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...MIDLAND...NORTHERN
REAGAN...SOUTHWESTERN HOWARD...SOUTHEASTERN MARTIN AND NORTHEASTERN
UPTON COUNTIES UNTIL 730 AM CDT...

At 647 AM CDT, Doppler radar was tracking strong thunderstorms near
Stanton, or 9 miles north of Greenwood, moving south at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible.

Locations impacted include...
Midland, Greenwood, Garden City, Stanton, Forsan, Lomax, Cotton Flat,
Midkiff, Skywest Airport, Courtney, Saint Lawrence, Stanton Municipal
Aiport, Elbow, Spraberry and Big Spring McMahon-Wrinkle Airpark.

This includes Interstate 20 between mile markers 135 and 170.

LAT...LON 3230 10196 3215 10133 3151 10134 3165 10225
TIME...MOT...LOC 1147Z 011DEG 35KT 3216 10188

89
Special weather statement, Jun 14, 8:08 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
808 AM CDT Mon Jun 14 2021

TXZ068-069-141400-
Crane TX-Upton TX-
808 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE AND CENTRAL
UPTON COUNTIES UNTIL 900 AM CDT...

At 808 AM CDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Crane, moving south at 25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Crane and Rankin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3165 10223 3164 10185 3121 10189 3131 10238
TIME...MOT...LOC 1308Z 019DEG 23KT 3159 10207

84
Special weather statement, Jun 14, 9:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
949 AM CDT Mon Jun 14 2021

TXZ053-141530-
Mitchell TX-
949 AM CDT Mon Jun 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1030 AM CDT...

At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near
Champion Creek Reservoir, or 10 miles southeast of Colorado City,
moving south at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of southeastern
Mitchell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067
TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073

84

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:33 AM CDTSpecial Weather StatementMAFBorden42 min
Jun 14, 6:47 AM CDTSpecial Weather StatementMAFGlasscock, Midland43 min
Jun 14, 8:08 AM CDTSpecial Weather StatementMAFUpton52 min
Jun 14, 11:19 AM CDTAreal Flood AdvisoryMAFMitchell3 hr
Jun 14, 1:17 PM CDTSpecial Weather StatementMAF58 min
Jun 14, 2:17 PM CDTSpecial Weather StatementMAFTerrell58 min
Jun 14, 3:14 PM CDTSpecial Weather StatementMAFTerrell31 min
Jun 14, 4:51 PM CDTSpecial Weather StatementMAFBrewster39 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.